Vol. 2, No. 1, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
The most general planar transformations that map parabolas into parabolas

Michael Bolt, Timothy Ferdinands and Landon Kavlie

Vol. 2 (2009), No. 1, 79–88
Abstract

Consider the space of vertical parabolas in the plane interpreted generally to include nonvertical lines. It is proved that an injective map from a closed region bounded by one such parabola into the plane that maps vertical parabolas to other vertical parabolas must be the composition of a Laguerre transformation with a nonisotropic dilation. Here, a Laguerre transformation refers to a linear fractional or antilinear fractional transformation of the underlying dual plane.

Keywords
dual number, Laguerre transformation, parabola
Mathematical Subject Classification 2000
Primary: 51B15
Milestones
Received: 5 September 2008
Accepted: 11 February 2009
Published: 18 March 2009

Communicated by Michael Dorff
Authors
Michael Bolt
Department of Mathematics and Statistics
Calvin College
1740 Knollcrest Circle SE
Grand Rapids, Michigan 49546-4403
United States
http://www.calvin.edu/~mdb7/
Timothy Ferdinands
Department of Mathematics and Statistics
Calvin College
1740 Knollcrest Circle SE
Grand Rapids, Michigan 49546-4403
United States
Landon Kavlie
Department of Mathematics and Statistics
1740 Knollcrest Circle SE
Calvin College
Grand Rapids, Michigan 49546-4403
United States